| Model Number |
LSMU0800737 |
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
06/02/2017
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Receipt of device is not expected.The investigation is currently in progress.Not returned.
Event or Problem Description
It was reported that the stent dislodged from the delivery system and a snare was used to reposition the stent.The target lesion as the left common iliac artery.The patient was being treated for an aneurysm.The stent dislodged while the health care provider attempted to repositioned the delivery system in an 8mm vessel.A snare was used to reposition the stent near the intended placement site in the iliac.There was no reported issues in removing the delivery system from the patient.Reportedly, the stent was fully expanded with a pta balloon, angioplasty was performed, and good blood flow was restored through the stent.The patient was hemodynamically stable at the conclusion of the procedure.There was no patient injury reported.
Additional Manufacturer Narrative
It was reported that the stent dislodged from the delivery system and a snare was used to reposition the stent.There were no anomalies noted during the prep of the device.There was no damage noted to the box, tray or stent cover and there was no difficulty removing the stent cover.The target lesion was the left common iliac artery.The vessel and tracking path were not tortuous or calcified.The patient was being treated for an aneurysm at the left common iliac artery.A 0.035, 260cm amplatz guidewire and a 7f, 10cm cordis sheath was used.A contralateral approach was made.The device was advanced and no resistance was felt during device tracking to the lesion.The stent dislodged outside of the sheath while the health care provider attempted to reposition the delivery system in an 8mm vessel.A snare was used to reposition the stent near the intended placement site in the iliac.The snare catheter engaged the inner portion of the stent and this allowed a 0.018 guidewire to be fed through the stent and an ultraverse device passed through.The balloon was inflated slightly and the stent was captured.The stent was then implanted at the target lesion.There were no reported issues in removing the delivery system from the patient.The stent was not protected by the sheath during all steps of tracking to the target lesion.Reportedly, the stent was fully expanded with a pta balloon, angioplasty was performed, and good blood flow was restored through the stent.Air evacuation was not performed.Multiple attempts to insert the device into the sheath were not required.Pre-dilatation was not performed.The patient was hemodynamically stable at the conclusion of the procedure.Guidewire access was maintained throughout the procedure.There was no patient injury reported.The lot history records have been reviewed with special attention to the manufacturing and inspection of this product.The device was found to have met specifications prior to shipment.No manufacturing anomalies were identified that may have caused or contributed to the reported event.This is the first event reported for this lot number and issue to date.The device was not returned for evaluation.The result of the investigation is inconclusive as no sample returned for evaluation.Based upon the available information and sample evaluation a definitive root cause has not been determined.However user error is a likely contributory factor in the reported event as the device was used outside the ifu guidelines.It was reported that the air evacuation was not performed and the stent was not protected by the sheath during tracking to the lesion.Based on analysis performed no additional action is required at this time.Also a capa has already been raised to address stent dislodgement issues which have been reported.The ifu states: a device description 1.Implant the lifestream¿ balloon expandable vascular covered stent is comprised of an electropolished balloon-expandable stent made from (b)(4) stainless steel, encapsulated between two layers of eptfe.B indication for use the lifestream¿ balloon expandable vascular covered stent is indicated for the treatment of atherosclerotic lesions in common and external iliac arteries.Directions for use site access and preparation 1.Using standard techniques access the artery and place an introducer sheath or guiding catheter of appropriate inner diameter and a 0.035" (0.89 mm) guidewire across the target lesion.2.Perform diagnostic angiography to confirm site of implantation and measure the reference vessel diameter and lesion length.Covered stent size selection 3.Select a covered stent diameter that is approximately 5%-20% larger than the largest reference vessel diameter at the proximal or distal target site.Refer to the sizing table on the packaging label for appropriate selection of the covered stent diameter and length.Endovascular system preparation 4.Carefully remove the selected device from the package.5.Inspect the covered stent for adherence to the balloon and centered placement in relation to the balloon marker bands.If the covered stent is not centered and/or does not firmly adhere to the balloon, do not use.6.Flush the delivery system guidewire lumen with sterile saline mixture until saline drops from the distal end of the endovascular system.Air evacuation 7.A 20 cc or smaller luer-lock syringe with a minimum of 5 cc¿s sterile saline mixture is recommended for use for aspirating this device.8.With the distal balloon tip pointing down and positioned below the level of the syringe, pull negative pressure until all air is expelled.9.Induce a negative pressure to remove any air from the balloon and inflation lumen.Repeat until all air is expelled.10.Carefully release to neutral.Allow the inflation lumen to fill with the diluted contrast medium and maintain a neutral pressure.Important: do not apply positive pressure to the balloon.11.Attach the prefilled inflation device to the inflation lumen of the catheter hub, ensuring no air bubbles remain at the catheter connection.12.Verify that the covered stent is still centered between the two radiopaque markers on the balloon catheter.Introduction of the endovascular system and placement of the covered stent 13.Advance the endovascular system over the guidewire into the introducer sheath.14.Further advance the endovascular system to the target treatment site within the introducer sheath and position the covered stent across the lesion.Verify that the covered stent is still centered within the balloon marker bands.Slowly retract the introducer sheath / guiding catheter while maintaining the position of the covered stent.Ensure the introducer sheath is retracted far enough to not compromise the balloon expansion and covered stent release.(b)(4).
Event or Problem Description
It was reported that the stent dislodged from the delivery system and a snare was used to reposition the stent.There were no anomalies noted during the prep of the device.There was no damage noted to the box, tray or stent cover and there was no difficulty removing the stent cover.The target lesion as the left common iliac artery.The vessel and tracking path were not tortuous or calcified.The patient was being treated for an aneurysm at the left common iliac artery.A 0.035, 260cm amplatz guidewire and a 7f, 10cm cordis sheath was used.A contralateral approach was made.The device was advanced and no resistance was felt during device tracking to the lesion.The stent dislodged outside of the sheath while the health care provider attempted to reposition the delivery system in an 8mm vessel.A snare was used to reposition the stent near the intended placement site in the iliac.The snare catheter engaged the inner portion of the stent and this allowed a 0.018 guidewire to be fed through the stent and an ultraverse device passed through.The balloon was inflated slightly and the stent was captured.The stent was then implanted at the target lesion.There was no reported issues in removing the delivery system from the patient.The stent was not protected by the sheath during all steps of tracking to the target lesion.Reportedly, the stent was fully expanded with a pta balloon, angioplasty was performed, and good blood flow was restored through the stent.Air evacuation was not performed.Multiple attempts to insert the device into the sheath were not required.Pre-dilatation was not performed.The patient was hemodynamically stable at the conclusion of the procedure.Guidewire access was maintained throughout the procedure.There was no patient injury reported.